Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having stomach pain. Take lithium. Is the pain related to lithium intake?

I take lithium and am having upper left abdominal pain and am wondering if it could be related? The pain is like a crampy, bloaty feeling that will flare up and then settle down, but really stays with me. I'm on a low dose of lithium all ready but my blood tests come back with them always being at some peak of the boarderline?
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Lithium is a mood stabilizer used in bipolar disorder. It has number of side effects which needs continuous monitoring. While on lithium following investigations are required other than Serum Lithium-
1) Complete blood counts
2) Renal function tests
3) Thyroid function tests
4) Serum electrolytes
5) ECG
As per your description, you might have some renal side effects of lithium which needs detailed evaluation by a psychiatrist. Consult a psychiatrist as soon as possible for proper treatment.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Wed, 3 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor